MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542713
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no device history record (dhr) review could be performed.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast augmentation with mentor siltex contour profile high 450cc saline breast prosthesis.Left breast prosthesis deflation was determined.As a result, the patient underwent removal on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On (b)(6) 2018, mentor became aware that the correct suspect medical device's date of implantation was (b)(6) 1996.Mentor also became aware of the following: concomitant products: mentor siltex contour profile high 450cc saline catalog: 3542713.Replacement devices: bilateral removal and replacement with mentor memorygel breast implant 325cc gel, catalog: 3503251bc, lot: 7477007, sn: (b)(4) and mentor memorygel breast implant 350cc gel, catalog: 3503501bc, lot: 7478644, sn: (b)(4).(b)(4).
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.Product evaluation discovered a rent measuring approximately 0.4 cm on the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the brown material found on the device.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.The dhr was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6/19/2018, mentor became aware that the patient experienced no accompanying symptoms, had no medical intervention, and was only in the hospital for the duration of the surgery and was then released after.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7515376
Report Number1645337-2018-02916
Device Sequence Number19490361
Product Code FWM
UDI-Device Identifier00081317001928
UDI-Public00081317001928
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1996
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3542713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer04/20/2018
04/20/2018
04/20/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/13/2018
06/19/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR